| Catalog Number |
22226 |
| Medical Device Problem Code |
Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event
Malfunction
Event or Problem Description
A customer in the (b)(6) notified biomérieux of obtaining a false positive result for cefoxitin screen while testing (b)(6) patient strains using the vitek® 2 ast-gp67 test kit (reference # 22226, lot # 1321529403).The customer did not provide the number of patient strains impacted.The customer stated they do not repeat vitek 2 results if they get a false positive cefoxitin screen.Instead they confirm results using pcr as an alternative testing method.A field service engineer (fse) went to the customer site on (b)(6) 2020 and replaced the b side optics.The customer has had no issues since the optics were replaced.Since the customer is no longer having issues they have declined to provide further information at this time due to time-constraints.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to the patient's state of health.
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in the united states regarding a false positive result for cefoxitin screen while testing staphylococcus aureus patient strains using the vitek® 2 ast-gp67 test kit (reference 22226, lot 1321529403).The customer did not provide the number of patient strains impacted.A field service engineer (fse) went to the customer site and replaced the b side optics.The customer has had no further issues since the optics were replaced.Vitek® 2 ast-gp67 lot 1321529403 met final qc release criteria and passed qc performance testing.Since the customer had experienced no further issues after the fse visit, due to time constraints, they declined to provide further information (patient strain, lab reports, troubleshooting information).No further investigation is possible.